Branching Random Walks in Random Environment are Diffusive in the Regular Growth Phase

Hadrian Heil (Universit├Ąt T├╝bingen)
Nakashima Makoto (Kyoto University)
Yoshida Nobuo (Kyoto University)

Abstract


We treat branching random walks in random environment using the framework of Linear Stochastic Evolution. In spatial dimensions three or larger, we establish diusive behaviour in the entire growth phase. This can be seen through a Central Limit Theorem with respect to the population density as well as through an invariance principle for a path measure we introduce.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1318-1340

Publication Date: August 2, 2011

DOI: 10.1214/EJP.v16-922

References

  1. Athreya, Krishna B.; Ney, Peter E. Branching processes. Die Grundlehren der mathematischen Wissenschaften, Band 196. Springer-Verlag, New York-Heidelberg, 1972. xi+287 pp. MR0373040 (51 #9242)
  2. Atlagh, Mohamed; Weber, Michel. Le théorème central limite presque sûr. (French) [The almost sure central limit theorem] Expo. Math. 18 (2000), no. 2, 97--126. MR1759313 (2002b:60029)
  3. Birkner, Matthias; Geiger, Jochen; Kersting, Götz. Branching processes in random environment—a view on critical and subcritical cases. Interacting stochastic systems, 269--291, Springer, Berlin, 2005. MR2118578
  4. Bolthausen, Erwin. A note on the diffusion of directed polymers in a random environment. Comm. Math. Phys. 123 (1989), no. 4, 529--534. MR1006293 (91a:60270)
  5. Comets, Francis; Shiga, Tokuzo; Yoshida, Nobuo. Probabilistic analysis of directed polymers in a random environment: a review. Stochastic analysis on large scale interacting systems, 115--142, Adv. Stud. Pure Math., 39, Math. Soc. Japan, Tokyo, 2004. MR2073332 (2005d:82050)
  6. Comets, Francis; Yoshida, Nobuo. Branching Random Walks in Space-Time Random Environment: Survival Probability, Global and Local Growth Rates. To appear in J. Theor. Probab.
  7. Comets, Francis; Yoshida, Nobuo. Directed polymers in random environment are diffusive at weak disorder. Ann. Probab. 34 (2006), no. 5, 1746--1770. MR2271480 (2007m:60305)
  8. Dudley, Richard M. Real analysis and probability. The Wadsworth & Brooks/Cole Mathematics Series. Wadsworth & Brooks/Cole Advanced Books & Software, Pacific Grove, CA, 1989. xii+436 pp. ISBN: 0-534-10050-3 MR0982264 (91g:60001)
  9. Durrett, Richard. Probability. Theory and examples. The Wadsworth & Brooks/Cole Statistics/Probability Series. Wadsworth & Brooks/Cole Advanced Books & Software, Pacific Grove, CA, 1991. x+453 pp. ISBN: 0-534-13206-5 MR1068527 (91m:60002)
  10. Heil, Hadrian; Nakashima, Makoto. A Remark on Localization for Branching Random Walks in Random Environment. Electron. Commun. Prob. 16 (2011), 323--336.
  11. Hu, Yueyun; Yoshida, Nobuo. Localization for branching random walks in random environment. Stochastic Process. Appl. 119 (2009), no. 5, 1632--1651. MR2513122 (2010e:60217)
  12. Imbrie, J. Z.; Spencer, T. Diffusion of directed polymers in a random environment. J. Statist. Phys. 52 (1988), no. 3-4, 609--626. MR0968950 (90m:60122)
  13. Nakashima, Makoto. Central limit theorem for linear stochastic evolutions. J. Math. Kyoto Univ. 49 (2009), no. 1, 201--224. MR2531137 (2010i:60287)
  14. Nakashima, Makoto. Almost sure central limit theorem for branching random walks in random environment. Ann. Appl. Probab. 21 (2011), no. 1, 351--373. MR2759206
  15. Shiozawa, Yuichi. Central limit theorem for branching Brownian motions in random environment. J. Stat. Phys. 136 (2009), no. 1, 145--163. MR2525233 (2010k:60335)
  16. Shiozawa, Yuichi. Localization for branching Brownian motions in random environment. Tohoku Math. J. (2) 61 (2009), no. 4, 483--497. MR2598246 (2011c:60333)
  17. Smith, Walter L.; Wilkinson, William E. On branching processes in random environments. Ann. Math. Statist. 40 1969 814--827. MR0246380 (39 #7684)
  18. Watanabe, Shinzo. Limit theorem for a class of branching processes. 1967 Markov Processes and Potential Theory (Proc. Sympos. Math. Res. Center, Madison, Wis., 1967) pp. 205--232 Wiley, New York MR0237007 (38 #5300)
  19. Watanabe, Shinzo. A limit theorem of branching processes and continuous state branching processes. J. Math. Kyoto Univ. 8 1968 141--167. MR0237008 (38 #5301)
  20. Yoshida, Nobuo. Central limit theorem for branching random walks in random environment. Ann. Appl. Probab. 18 (2008), no. 4, 1619--1635. MR2434183 (2009g:60118)
  21. Yoshida, Nobuo. Phase transitions for the growth rate of linear stochastic evolutions. J. Stat. Phys. 133 (2008), no. 6, 1033--1058. MR2462010 (2010a:82050)
  22. Yoshida, Nobuo. Localization for linear stochastic evolutions. J. Stat. Phys. 138 (2010), no. 4-5, 598--618. MR2594914 (2010m:60352)


Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.